Asymptotic variance and extensions of a density-weighted-response semiparametric estimator

Myoung-jae Lee, Fali Huang, Young Sook Kim

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Building on some early works, Lewbel (2000) proposed estimators for binary and ordered discrete response models with endogenous regressors. These estimators have been extended for panel data and for truncated and censored models by later papers. The estimators are particularly innovative in that the latent linear regression functions are pulled out of the nonlinear limited dependent variable models, which are then treated as if they were the usual linear models. But understanding the estimators and their applications have been "hampered" by less-than-ideal expositions and assumptions. For this problem, this short note reviews the estimators and makes the following three points. First, the derivation and proper insight of the asymptotic variances are provided. Second, the inefficiency of the ordered discrete response version is pointed out and corrected. Third, assumptions in the panel data extension by Honoré and Lewbel (2002) are relaxed.

Original languageEnglish
Pages (from-to)49-58
Number of pages10
JournalJournal of Economic Theory and Econometrics
Volume19
Issue number1
Publication statusPublished - 2008 Mar 1

Fingerprint

Estimator
Semiparametric estimators
Asymptotic variance
Panel data
Linear regression
Limited dependent variable models
Endogenous regressors
Inefficiency
Censored models

Keywords

  • Binary response
  • Ordered discrete response
  • Panel data
  • Semiparametrics
  • Two-stage estimation

ASJC Scopus subject areas

  • Economics and Econometrics

Cite this

Asymptotic variance and extensions of a density-weighted-response semiparametric estimator. / Lee, Myoung-jae; Huang, Fali; Kim, Young Sook.

In: Journal of Economic Theory and Econometrics, Vol. 19, No. 1, 01.03.2008, p. 49-58.

Research output: Contribution to journalArticle

@article{75bbfed9a8ce4ebab1f1feeada623226,
title = "Asymptotic variance and extensions of a density-weighted-response semiparametric estimator",
abstract = "Building on some early works, Lewbel (2000) proposed estimators for binary and ordered discrete response models with endogenous regressors. These estimators have been extended for panel data and for truncated and censored models by later papers. The estimators are particularly innovative in that the latent linear regression functions are pulled out of the nonlinear limited dependent variable models, which are then treated as if they were the usual linear models. But understanding the estimators and their applications have been {"}hampered{"} by less-than-ideal expositions and assumptions. For this problem, this short note reviews the estimators and makes the following three points. First, the derivation and proper insight of the asymptotic variances are provided. Second, the inefficiency of the ordered discrete response version is pointed out and corrected. Third, assumptions in the panel data extension by Honor{\'e} and Lewbel (2002) are relaxed.",
keywords = "Binary response, Ordered discrete response, Panel data, Semiparametrics, Two-stage estimation",
author = "Myoung-jae Lee and Fali Huang and Kim, {Young Sook}",
year = "2008",
month = "3",
day = "1",
language = "English",
volume = "19",
pages = "49--58",
journal = "Journal of Economic Theory and Econometrics",
issn = "1229-2893",
publisher = "Korean Econometric Society",
number = "1",

}

TY - JOUR

T1 - Asymptotic variance and extensions of a density-weighted-response semiparametric estimator

AU - Lee, Myoung-jae

AU - Huang, Fali

AU - Kim, Young Sook

PY - 2008/3/1

Y1 - 2008/3/1

N2 - Building on some early works, Lewbel (2000) proposed estimators for binary and ordered discrete response models with endogenous regressors. These estimators have been extended for panel data and for truncated and censored models by later papers. The estimators are particularly innovative in that the latent linear regression functions are pulled out of the nonlinear limited dependent variable models, which are then treated as if they were the usual linear models. But understanding the estimators and their applications have been "hampered" by less-than-ideal expositions and assumptions. For this problem, this short note reviews the estimators and makes the following three points. First, the derivation and proper insight of the asymptotic variances are provided. Second, the inefficiency of the ordered discrete response version is pointed out and corrected. Third, assumptions in the panel data extension by Honoré and Lewbel (2002) are relaxed.

AB - Building on some early works, Lewbel (2000) proposed estimators for binary and ordered discrete response models with endogenous regressors. These estimators have been extended for panel data and for truncated and censored models by later papers. The estimators are particularly innovative in that the latent linear regression functions are pulled out of the nonlinear limited dependent variable models, which are then treated as if they were the usual linear models. But understanding the estimators and their applications have been "hampered" by less-than-ideal expositions and assumptions. For this problem, this short note reviews the estimators and makes the following three points. First, the derivation and proper insight of the asymptotic variances are provided. Second, the inefficiency of the ordered discrete response version is pointed out and corrected. Third, assumptions in the panel data extension by Honoré and Lewbel (2002) are relaxed.

KW - Binary response

KW - Ordered discrete response

KW - Panel data

KW - Semiparametrics

KW - Two-stage estimation

UR - http://www.scopus.com/inward/record.url?scp=44849098930&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=44849098930&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:44849098930

VL - 19

SP - 49

EP - 58

JO - Journal of Economic Theory and Econometrics

JF - Journal of Economic Theory and Econometrics

SN - 1229-2893

IS - 1

ER -